Lexapro and Carbatrol?
- 14 May 2010 by Stevo55
- 16 May 2010
- carbatrol, lexapro, depression, seizures, bipolar disorder, epilepsy
Can Lexapro lower the effectiveness of Carbatrol if you are taking Carbatrol to help control a seizure disorder? I took Lexapro 20MG tablets, one each day back in 2006 for about a year to help me deal with depression. I'm now off of it, I still take Carbatrol 300MG for my seizure disorder, I take four 300MG capsules of Carbatrol each day, 2 in the morning and 2 at night but depression seems to be creeping back in.
My current doctor who I've been seeing now for just over a year does not want to prescribe me any Lexapro when I discussed with him these feelings of being depressed. His reason for not wanting to prescribe Lexapro was that the Lexapro would lower the threshold? of the Carbatrol I'm currently taking to help control my seizure disorder. Anyone else taking Lexapro and Carbatrol and if you are how are you doing? Are you having any problems taking the two drugs together?
hi stevo5 my daughter had clonic tonic and epileptic seizures on a daily basis from a head trauma we started from several emergency room meds to eventually carbatrol initially 100mgs to 200mg started in 2003 and stopped in 2005 she is not on carbatrol anymore but its an old drug and it works,with carbatrol we used melantonin a natural vitamin to help maintain the chemical imbalance now i have to be careful with any psychiatric drug prescribed she begins tremors, like adderrall, straterra, focalin, they put her at risks for seizures so melantonin is what is safe for hyperactivity otherwise if these drugs are used 5,10 mgs she twitches, or legs begin to tremor so she is 7 years old and the vitamin is given when needed... lexapro i no nothing about but you shoul ask a neurologist about the long term side effects to you and if it puts you at risks, so good luck to you friend... vtech10
also steve05, my daughter never took lexapro only--adderrall, straterra the two puts her in danger... so i give her focalin 5mg as needed because it causes her to fly around it i give it daily she is only 7 years old you know, and currently she has been seizure free so no carbatrol at this time but the other 2 drugs i mentioned earlier had her face twitching and hands shaking, leg tremors thats the risk with these other medications they create problems... so she is quite fussy and slightly emotional but its controllable with her therapist and me helping her solve what is to her a midnight crisis...
you understand emotional unstableness--- at 21/2 years old she was on phenylbarbital and i could not reach her mentally--- crying spells--- withdrawn behavior non verbal speaking--- so she speaks freely--says whats on her mind some whinning and i am working with it--- there is gonna be some emotional imbalance you will have to find a thorough therapists that use many methods and can teach you them to help yourself thru your periods of depression-good luck sorry i dont know anything about lexapro vtech10
Did you say your daughter who is only 7 years old is on anti-depressants or just seizure medications? If she's on anti-depressants now at the age of 7 that seems to be young to me. I wasn't prescribed my first anti-depressant until well into my 40's.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jul 2010 • 3 answers
Posted 26 Nov 2010 • 2 answers
Posted 29 May 2011 • 4 answers
Posted 10 Oct 2014 • 2 answers
Posted 1 day 23 hours ago • 0 answers